Alert archive / New Mexico / High Wind Watches in 2015
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 8, 2015, 3:27 AM MDT for Eddy County, New Mexico. It took effect at May 9, 2015, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 3:27 AM MDT (09:27 UTC)
- In effect from
- May 9, 2015, 11:00 AM MDT
- Expired
- May 9, 2015, 3:16 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3853 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS74 KMAF 080927 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CDT FRI MAY 8 2015 ...HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON... .AN UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST WILL BRING WINDY CONDITIONS TO THE AREA SATURDAY. THE STRONGEST WINDS WILL MIX DOWNWARD ACROSS THE GUADALUPE MOUNTAINS DURING THE AFTERNOON BEFORE DIMINISHING DURING THE EVENING. TXZ258-082100- /O.NEW.KMAF.HW.A.0013.150509T1700Z-150510T0000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 327 AM MDT FRI MAY 8 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * EVENT...HIGH WIND. * TIMING...LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. * WINDS...WEST SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
340 WWUS74 KMAF 081934 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT FRI MAY 8 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR LATE SATURDAY MORNING THROUGH SATURDAY EVENING... .AN UPPER LEVEL LOW APPROACHING FROM THE WEST WILL CAUSE WINDS TO INCREASE IN THE MID LEVELS OF THE ATMOSPHERE. DAYTIME HEATING WILL HELP THESE WINDS TO MIX DOWN INTO THE GUADALUPE MOUNTAINS DURING THE AFTERNOON BEFORE DIMINISHING LATER IN THE EVENING. NMZ027-091000- /O.EXB.KMAF.HW.A.0013.150509T1700Z-150510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 134 PM MDT FRI MAY 8 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * EVENT...HIGH WIND. * TIMING...LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. * WINDS...WEST SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ258-091000- /O.EXT.KMAF.HW.A.0013.150509T1700Z-150510T0300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 134 PM MDT FRI MAY 8 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * EVENT...HIGH WIND. * TIMING...LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. * WINDS...WEST SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
093 WWUS74 KMAF 090916 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 AM CDT SAT MAY 9 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR LATE THIS MORNING THROUGH THIS EVENING... .AN UPPER LEVEL LOW APPROACHING FROM THE WEST WILL CAUSE WINDS TO INCREASE IN THE MID LEVELS OF THE ATMOSPHERE. DAYTIME HEATING WILL HELP THESE WINDS TO MIX DOWN INTO THE GUADALUPE MOUNTAINS DURING THE AFTERNOON BEFORE DIMINISHING LATER IN THE EVENING. NMZ027-091030- /O.CAN.KMAF.HW.A.0013.150509T1700Z-150510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 316 AM MDT SAT MAY 9 2015 ...HIGH WIND WATCH IS CANCELLED... THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. SEE WARNING BELOW. $$ TXZ258-092100- /O.UPG.KMAF.HW.A.0013.150509T1700Z-150510T0300Z/ /O.NEW.KMAF.HW.W.0016.150509T1700Z-150510T0200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 316 AM MDT SAT MAY 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. * WINDS...WEST SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 7, 11:28 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 7, 11:28 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1228 AM CDT Fri May 8 2015 .DISCUSSION... See 06Z Aviation Discussion below. && .AVIATION... Return flow will continue advecting low lvl moisture into the region overnight, w/latest forecast soundings developing IFR stratus at KMAF and MVFR KHOB for a few hours this morning. Sfc winds will then veer to S-SW after sunrise, becoming gusty w/afternoon mixing. Convective temps look to high for cu everywhere but KFST, which may see some by mid-afternoon. Winds will decouple and back after sunset. && .PREV DISCUSSION... /ISSUED 638 PM CDT Thu May 7 2015/ DISCUSSION... AVIATION... Expect most evening storms to stay well east of area TAF sites. VFR conditions will generally prevail but some stratus with MVFR cigs may try to sneak back into MAF before sunrise. PREV DISCUSSION... /ISSUED 254 PM CDT Thu May 7 2015/ DISCUSSION... An upper level low is dropping south along the west coast keeping upper level flow backed from the southwest over eastern New Mexico and west Texas. This southwest flow is mixing to the surface bringing dry air into the Permian Basin where a dryline is tightening. Dewpoints in the low to mid 60s east of the dryline will provide enough instability for a few storms to develop this evening and tonight especially north and east of Midland. Some of these storms could become severe with large hail and strong winds the primary threat. The upper low will move into the southwestern U.S. then lift northeast into the central plains by late in the weekend maintaining the southwesterly upper flow. Moisture and the best rain chances will remain east of the dryline in the eastern Permian Basin and lower Trans Pecos. Any storms the next several days could become severe though the greatest severe potential will be generally east of the MAF CWA. The upper low could also bring strong winds to the Guadalupe Mountains as it passes just north of the area and a High Wind Watch may be needed within the next 24 hours. Monday the upper low moves into the Great Lakes region and will push a weak cold front into the central Texas. This will bring slightly cooler temperatures, but the surface high will quickly move east bringing a return of moist southeasterly flow. This may set up another scenario to the one we have seen the past couple of days where widespread rain develops across the entire area...with the focus shifting to the east later in the week as the upper low pushes dry air into the western counties. Will keep PoPs modest for now but Tuesday looks as if there will be a good chance for rain for many areas. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 8, 2:41 AM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT FRI MAY 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 AM CDT FRI MAY 8 2015 /241 AM MDT FRI MAY 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY OVER THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY...MAINLY OVER THE LOWER TRANS PECOS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. STRONG WEST WINDS MAY DEVELOP THROUGH THE GUADALUPE MOUNTAINS OF TEXAS SATURDAY. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:41 PM MDT | Special Weather Statement | MAF | Upton | 34 min |
| May 8, 3:13 PM MDT | Special Weather Statement | MAF | Upton | 32 min |
| May 8, 3:19 PM MDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 41 min |
Nearby
High Wind Watches in New Mexico, 2015High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.